MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX; CONNECTOR, AIRWAY (EXTENSION)

SMITHS MEDICAL ASD, INC. PORTEX; CONNECTOR, AIRWAY (EXTENSION)
Model Number 66-1991
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name is unknown; no additional information was received.No product was returned, thus the failure mode reported was not confirmed and a root cause could not be determined.There was one sample remaining in stock from the lot number reported on this complaint.The sample was evaluated and tested per internal procedures.There were no visual defects identified.The sample passed the leak test and the pull test per the internal test procedures.The manufacturer purchases this device from a supplier.There are two supplier non-conformances recorded.One was recorded in (b)(6) 2018 due to a documentation error, ports' undersized dimensions, and the device failing the leak and pull tests.Using the risk matrix, this non-conformance was determined to be a very low overall risk.The second supplier non-conformance was recorded in (b)(6) 2020 due to the slits in the port not open.The supplier put in place a corrective action implementing a second poka-yoke to use during the in-process inspection to confirm the cut is present before devices are packaged.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that, during use by the surgeon, the swivel adaptor malfunctioned.It was replaced with a second identical swivel adaptor.No patient injury was reported.

Brand Name
PORTEX
Common Device Name
CONNECTOR, AIRWAY (EXTENSION)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15414333
Report Number3012307300-2022-19005
Device Sequence Number14862966
Product Code BZA
UDI-Device Identifier10788942619913
UDI-Public10788942619913
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model Number66-1991
Device Catalogue Number66-1991
Device Lot Number3849847
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown